Alert archive / Kansas / Freeze Warnings in 2018
Freeze Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 9, 2018, 11:33 AM MDT for 4 counties in Kansas. It took effect at Oct 10, 2018, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2018, 11:33 AM MDT (17:33 UTC)
- In effect from
- Oct 10, 2018, 1:00 AM MDT
- Expired
- Oct 10, 2018, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Kearny County, KS, Scott County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS73 KDDC 091733 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1233 PM CDT Tue Oct 9 2018 KSZ043-061-062-074-100600- /O.UPG.KDDC.FZ.A.0001.181010T0700Z-181010T1500Z/ /O.NEW.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/ Scott-Hamilton-Kearny-Stanton- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, and Johnson City 1233 PM CDT Tue Oct 9 2018 /1133 AM MDT Tue Oct 9 2018/ ...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Wednesday. The Freeze Watch is no longer in effect. * TEMPERATURE...31 to 34 degrees early Wednesday morning * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
4 follow-up statements
587 WWUS73 KDDC 092205 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 505 PM CDT Tue Oct 9 2018 KSZ043-061-062-074-100615- /O.CON.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/ Scott-Hamilton-Kearny-Stanton- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, and Johnson City 505 PM CDT Tue Oct 9 2018 /405 PM MDT Tue Oct 9 2018/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY... * TEMPERATURE...31 to 33 degrees early Wednesday morning * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ044-063-075>077-084>087-100615- /O.NEW.KDDC.FR.Y.0003.181010T0700Z-181010T1500Z/ Lane-Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade- Including the cities of Dighton, Garden City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 505 PM CDT Tue Oct 9 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT WEDNESDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 2 AM to 10 AM CDT Wednesday. * TEMPERATURE...33 to 35 degrees * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
754 WWUS73 KDDC 100533 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1233 AM CDT Wed Oct 10 2018 KSZ043-061-062-074-101500- /O.CON.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/ Scott-Hamilton-Kearny-Stanton- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, and Johnson City 1233 AM CDT Wed Oct 10 2018 /1133 PM MDT Tue Oct 9 2018/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...31 to 33 degrees early Wednesday morning * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ044-063-075>077-084>087-101500- /O.CON.KDDC.FR.Y.0003.181010T0700Z-181010T1500Z/ Lane-Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade- Including the cities of Dighton, Garden City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 1233 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...33 to 35 degrees * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
606 WWUS73 KDDC 100947 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 447 AM CDT Wed Oct 10 2018 KSZ043-061-062-101800- /O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/ /O.CON.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/ Scott-Hamilton-Kearny- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, and Deerfield 447 AM CDT Wed Oct 10 2018 /347 AM MDT Wed Oct 10 2018/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday. * TEMPERATURE...31 to 33 degrees early this morning and again early Thursday morning. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ044-101800- /O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/ /O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/ Lane- Including the city of Dighton 447 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Thursday. * TEMPERATURE...33 to 35 degrees this morning and 30 to 33 degrees early Thursday morning. * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ030-031-101800- /O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 447 AM CDT Wed Oct 10 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Thursday. * TEMPERATURE...30 to 33 degrees early Thursday morning * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ074-101800- /O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/ /O.CON.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/ Stanton- Including the city of Johnson City 447 AM CDT Wed Oct 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. * TEMPERATURE...31 to 33 degrees early this morning and 33 to 35 degree early Thursday morning. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ063-075>077-101800- /O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/ /O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/ Finney-Grant-Haskell-Gray- Including the cities of Garden City, Ulysses, Sublette, Satanta, Cimarron, and Montezuma 447 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. * TEMPERATURE...33 to 35 degrees this morning and again early Thursday morning. * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ045-046-064-078-101800- /O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/ Ness-Rush-Hodgeman-Ford- Including the cities of Ness City, La Crosse, Jetmore, Hanston, and Dodge City 447 AM CDT Wed Oct 10 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. * TEMPERATURE...33 to 35 degrees early Thursday morning. * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ084>087-101500- /O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/ Morton-Stevens-Seward-Meade- Including the cities of Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 447 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...33 to 35 degrees * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
918 WWUS73 KDDC 101450 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 950 AM CDT Wed Oct 10 2018 KSZ043-061-062-102300- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/ /O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/ Scott-Hamilton-Kearny- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, and Deerfield 950 AM CDT Wed Oct 10 2018 /850 AM MDT Wed Oct 10 2018/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...31 to 34 degrees early Thursday morning. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ074-102300- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/ /O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/ Stanton- Including the city of Johnson City 950 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * TEMPERATURE...31 to 34 degrees early Thursday morning. * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ044-102300- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/ /O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/ Lane- Including the city of Dighton 950 AM CDT Wed Oct 10 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... * TEMPERATURE...30 to 33 degrees early Thursday morning. * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ063-075>077-102300- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/ /O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/ Finney-Grant-Haskell-Gray- Including the cities of Garden City, Ulysses, Sublette, Satanta, Cimarron, and Montezuma 950 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... * TEMPERATURE...33 to 35 degrees early Thursday morning. * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ084>087-101600- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/ Morton-Stevens-Seward-Meade- Including the cities of Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 950 AM CDT Wed Oct 10 2018 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have climbed into the upper 30s to the lower 40s. Therefore, the advisory will be allowed to expire. $$ KSZ030-031-102300- /O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 950 AM CDT Wed Oct 10 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...30 to 33 degrees early Thursday morning * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ045-046-064-078-102300- /O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/ Ness-Rush-Hodgeman-Ford- Including the cities of Ness City, La Crosse, Jetmore, Hanston, and Dodge City 950 AM CDT Wed Oct 10 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...33 to 35 degrees early Thursday morning. * IMPACTS...Tender vegetation may be damaged due to frost. Potted plants should be brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 9, 11:00 AM MDT, 33 minutes earlier.
Area forecast discussion, Oct 9, 11:00 AM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Tue Oct 9 2018 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 349 AM CDT Tue Oct 9 2018 Rain showers and thunderstorms will return to western and central Kansas early this morning as an upper level trough/low lifts northeast across the Central Plains today. Given the moisture, surface boundary, and lift forecast ahead of this upper level trough along with the location of the right exit region of a 250mb jet it appears the area most favorable for widespread showers and thunderstorms will be across central Kansas. The rain may be heavy at times and agree with previous shifts that another couple of inches of rainfall will be possible east of Highway 283. Based on the timing of this upper trough by the GFS and NAM it now appears that these showers and thunderstorms will continue into the early afternoon before tapering off so will extend the flood watch for today until 00z Wednesday. West of Highway 283 rainfall totals are not expected to be as high as those east of Dodge City. Still brief periods of heavy rainfall will be possible and result in rainfall totals during the day of near one inch being possible in some areas. As for temperatures...given the cloud cover and rainfall expected the temperatures today will not warm much, if at all. Highs today across western Kansas will be in the 40s. In south central Kansas the highs for the day will be in the lower 60s but this will occur early with falling temperatures expected during the afternoon. Any lingering showers this evening will end by midnight with some clearing skies then developing during the early morning hours. At the surface an cold dome of high pressure will be building into western Kansas and given the expected clearing trend and light winds it appears that several areas near the Colorado border, especially west/northwest of Garden City will have the potential to experience low temperatures at or a few degrees lower than 32 degrees. After good collaboration with our neighbors this morning have decided to issue a Freeze Watch for areas west and north of Garden City. Biggest concern about the freezing temperatures Wednesday morning is the potential for more clouds than what we currently think. Confidence is not high enough at this time to go with a Freeze warning just yet. If on the other hand clouds do clear out sooner rather than later could easily see temps in some areas of Scott, Hamilton and even Kearny counties bottoming out in the upper 20s. Further east with lows in the mid 30s expected as far as Dodge City there will also be a chance for some frost for many locations tonight west of Wakeeney to Dodge City to Meade line. .LONG TERM...(Wednesday through Monday) Issued at 349 AM CDT Tue Oct 9 2018 Chilly conditions can be expected mid week as a surface high crosses the Central Plains. On Wednesday we may see some sunshine early in the day but some increasing clouds will be possible by evening as moisture and lift north of a surface boundary that will be located across the Texas Panhandle starts to develop. Even with the sunshine on Wednesday the highs Wednesday afternoon will be mainly in the mid 50s to lower 60. Will also have to monitor the clouds Wednesday night across west central and north central Kansas. It will be another night in the 30s and frost may once be an issue early Thursday morning. Late week our next upper level trough will exit the Pacific Northwest and approaches the central Rockies while a moist upslope flow will continue and warm air advection/isentropic lift improves across western Kansas. This will not only keep clouds and cool temperatures around but it will also bring our next chance for precipitation back. At this time this precipitation late week and early this weekend still appears to be mainly liquid for southwest and central Kansas but a rain and snow mix is not completely out of the question for portions of west central Kansas Thursday night. Highs late week will be mainly in the 50s with a few 60s being possible near the Oklahoma border. Lows are expected to be mainly in the mid 30s to mid 40s with some upper 40s possible across portions of south central Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue Oct 9 2018 MVFR/IFR flight conditions will improve to VFR later this evening as the storm system exits the region. Showers will continue to move out of the area through this afternoon with KHYS clearing last. Otherwise, winds will be NW/N 15-30 kt decreasing 10-20 kt later tonight. && .HYDROLOGY... Issued at 349 AM CDT Tue Oct 9 2018 Widespread showers and thunderstorms will accompany a negatively tilted upper level trough/low as crosses southwest and central Kansas today. The rain may be heavy at times with rainfall rates of around one inch an hour possible. Expected rainfall totals today will average from 0.5 to near 1 inch across western Kansas with locally higher amounts possible. Rainfall totals appear to be higher east of highway 283 where the potential exists for another 1 to 2 inches. Locally heavy rainfall in this area is also expected and may result in a few locations receiving an additional 2 -3 inches of rainfall today before these storms end. Given the timing of the upper wave today as it crosses western Kansas will be extending the flood watch through 7pm this evening since showers and thunderstorms will be ongoing during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 48 37 57 37 / 100 10 0 0 GCK 45 33 54 35 / 100 10 0 10 EHA 46 34 58 33 / 90 10 0 10 LBL 49 34 58 35 / 80 10 0 10 HYS 47 38 52 35 / 100 20 0 0 P28 63 43 60 41 / 100 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for KSZ030-031-045-046- 064>066-077>081-087>090. Freeze Watch from late tonight through Wednesday morning for KSZ043-061-062-074. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Sugden HYDROLOGY...Burgert
Hazardous weather outlook, Oct 9, 3:24 AM MDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 424 AM CDT Tue Oct 9 2018 KSZ030-031-043>046-061>066-074>081-084>090-101000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 424 AM CDT Tue Oct 9 2018 /324 AM MDT Tue Oct 9 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Showers and thunderstorms, heavy at times, can be expected across western and central Kansas today. A Flood Watch is currently in effect. Please see the latest Flood Watch product for more information. Temperatures tonight are expected to fall back into the low to mid 30s with frost possible west of highway 283. A Freeze Watch is currently in effect for late tonight. Please see the latest Freeze Watch product for more information. Day 1 Hazards ------------- * Flooding: Extreme risk * Lightning: Limited risk * Non-thunderstorm wind: Limited risk * Fog: Limited risk * Freeze: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A Freeze Watch is currently in effect for early Wednesday morning. Please see the latest Freeze Watch product for more information. Temperatures falling in to 32 degrees or lower are expected across portions of western Kansas this weekend. Days 2-7 Hazards ---------------- * Wednesday - Freeze: Significant risk * Thursday - Lightning: Limited risk * Friday No hazards. * Saturday - Non thunderstorm wind: Limited risk - Freeze: Elevated risk * Sunday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Snow: Limited risk * Monday - Freeze: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:46 AM MDT | Freeze Watch | DDC | Hamilton, Kearny, Scott, Stanton | 8 hr |
| Oct 9, 9:40 AM MDT | Flash Flood Warning | DDC | Barber, Pratt | 5 hr |
| Oct 9, 1:52 PM MDT | Areal Flood Warning | DDC | Pratt | 12 hr |
| Oct 9, 2:48 PM MDT | Areal Flood Warning | DDC | Barber, Pratt, Stafford | 24 hr |
| Oct 9, 4:05 PM MDT | Frost Advisory | DDC | Finney, Grant, Gray, Haskell, Lane, Meade and 3 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.